Mathematical Research Letters

Volume 19 (2012)

Number 6

Pulling back torsion line bundles to ideal classes

Pages: 1171 – 1184

DOI: http://dx.doi.org/10.4310/MRL.2012.v19.n6.a1

Authors

Jean Gillibert (Institut de Mathématiques de Bordeaux, Université Bordeaux 1, Talence, France)

Aaron Levin (Department of Mathematics, Michigan State University, East Lansing, Mich., U.S.A.)

Abstract

We prove results concerning the specialization of torsion line bundles on a variety $V$ defined over $\mathbb{Q}$ to ideal classes of number fields. This gives a new general technique for constructing and counting number fields with large class group.

Full Text (PDF format)